MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52359
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: terumo 5fr 6cm sheath and 5fr / 10cm introducer (brand unknown).Customer name and address - phone: (b)(6).Customer name and address- postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a fistuloplasty in the cephalic vein in the left upper arm, an advance 35 lp low profile balloon catheter would not inflate and was later found to have a hole in the balloon.The complaint device was advanced over an unknown guidewire to the 75% occluded lesion.Another manufacturer¿s 5 french sheath was used during the procedure.The user attempted to inflate the balloon with an inflation device, using a 50/50 solution of omnipaque 240 contrast to saline.The balloon would not inflate to nominal pressure and decompressed when inflation attempts were ceased.The balloon was removed over the wire, and a small hole was observed on the balloon upon attempted inflation with a syringe, outside the body.Mild intimal calcification but no angulation or tortuosity were reported.Blood was noted in the inflation device after the second inflation attempt.The balloon was not removed and reinserted between attempted inflations.The balloon was not inflated within a stent.Another balloon was used to complete the procedure.No portion of the device remained inside the patient.This did not result in any additional procedures or prolonged hospitalization.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a fistuloplasty in the cephalic vein in the left upper arm, an advance 35 lp low profile balloon catheter would not inflate and was later found to have a hole in the balloon.The complaint device was advanced over an unknown guidewire to the 75% occluded lesion.Another manufacturer¿s 5 french sheath was used during the procedure.The user attempted to inflate the balloon with an inflation device, using a 50/50 solution of omnipaque 240 contrast to saline.The balloon would not inflate to nominal pressure and decompressed when inflation attempts were ceased.The balloon was removed over the wire, and a small hole was observed on the balloon upon attempted inflation with a syringe, outside the body.Mild intimal calcification but no angulation or tortuosity were reported.Blood was noted in the inflation device after the second inflation attempt.The balloon was not removed and reinserted between attempted inflations.The balloon was not inflated within a stent.Another balloon was used to complete the procedure.No portion of the device remained inside the patient.This did not result in any additional procedures or prolonged hospitalization.There were no adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications were conducted during the investigation.A visual inspection and functional test of the complaint device were also conducted.The complaint device was returned to cook for investigation.Initial physical examination of the device found no visible damage to catheter or balloon.The balloon was inflated to find a pinhole leak at 2cm from the proximal bond.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file, device history record, complaint history, device master record, and design verification testing provide objective evidence to support that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu and product label provide information regarding the rated burst pressure and nominal inflation pressure for the device.The ifu warns the user not to exceed the rated burst pressure.Based on the information provided and the results of the investigation, a definitive conclusion could not be determined.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10692949
Report Number1820334-2020-01879
Device Sequence Number19610518
Product Code DQY
UDI-Device Identifier10827002523590
UDI-Public(01)10827002523590(17)230311(10)13042902
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model NumberG52359
Device Catalogue NumberPTA5-35-80-8-4.0
Device Lot Number13042902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1